Get your Health question answered in 3 easy steps

128 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

How to wean off of Estazolam?

Answered by
Dr.
Dr. Srikanth Reddy

Psychiatrist

Practicing since :2007

Answered : 2770 Questions

default
Posted on Thu, 14 Aug 2014 in General Health
Question: I am a 52 year old woman who has taken Prozac and Prosom/Estazolam for 25 years for anxiety, insomnia and depression. Until now, I've had a good career -- despite these conditions.

Currently, I'm living with my brother in upstate NY and have six months where I will not be working. I would like to use this time to wean myself off of Estazolam (if not completely -- at least partially)

I've been under the treatment of a doctor/psychiatrist for depression for most of that time. Last year, I was able to wean myself off of Prozac - from 60 mg to 40 mg. Next, I would like to wean myself off of Prosom/Estazolam. In the last week, I have gone from 4 mg. to 3 mg. per night. I don't sleep well and I feel sick during the day - but no serious symptoms. My hope is that I can continue to take 3 mg for several weeks (during this time, I will be sure to get more exercise, attempt to eat better etc). Then the next leap would be to go to 2 mg. (which had been my dose for the first five years I was on the medication). For me that would be a huge accomplishment - i.e. if in a few months, I could taper from 4 mg. to 2 mg. I would feel that I may eventually be able to get off the medication.

Currently I am unemployed and do not have health insurance. I mention this, because normally I would seek a combination of therapy and a Doctor to do this .....if you have any advice -- or even know of resources on this subject I would appreciate it.
doctor
Answered by Dr. Srikanth Reddy 5 hours later
Brief Answer:
Nice plan of doing the tapper

Detailed Answer:

Thanks for choosing health care magic for posting your query.

I have gone through your question in detail and I can understand what you are going through.

The gradual taper of estazolam that you have mentioned is perfectly fine. Even i would have planned it this way only. During the tapper you need to understand that there could be some increased anxiety, and insomnia as well. But theses effects are going to be temporary and wont affect you for long. You need to be patient. Preferably cut down on alcohol and caffeine while you are tapering your medicines.

Hope I am able to answer your concerns.

If you have any further query, I would be glad to help you.

If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback.

In future if you wish to contact me directly, you can use the below mentioned link:

bit.ly/dr-srikanth-reddy



Wish you good health,

Kind regards

Dr. Srikanth Reddy M.D.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  

Recent questions on  Estazolam

doctor1 MD

Dear Doctor, I am a single mother living in Toronto Canada with a seven year old daughter whom I love very much and who needs me so much. Unfortunately I have been seriously tortured by the constant/non-stop symptoms of great discomfort in throat...

doctor1 MD

I am a hepatitis B virus carrier, can I take Eurodin to help sleep? And also how about other two - Zopiclone 7.5mg and Trazodone 100 mg?

doctor1 MD

I am a RN and worked nights in the ER I would take 1mg estazolam to sleep. I was not been having any s/e but wanted to try sleeping with out it. I have not been above to sleep last 2 nights. Is this common, If i continue to not take it will by body readjust thank you

doctor1 MD

Hi,I have had anxiety related issues( insomnia and being tensed and pounding heart beat) in the past(around 3 years back) and had taken treatment for the same for about a year and finally switched over to Paxidep CR12.5 for 3 months and then discontinued all medications . I am on a short visit to Tokyo(from last 3 months)but now I am having Insomnia,though no anxiety. I saw the doctor here and he has prescribed Depas 0.5MG and Eurodin 1mg before bed time. But for me real issue is some days I can sleep without any aid but some days in week I cannot sleep at all. Should I take the medicine for insomnia again or wait for few more months to see if it improves itself. Please help.